Saturday , July 31 2021

Three dies of opioid overdose



Kit Naloxone (file photo of Postmedia Nework)

Three more Saw Ste. Marie residents died due to suspected opioid overdose.

One man and two women who are at the age of their late twenty years until late thirty years have died since Wednesday. Two of the deaths occurred on Friday night or Saturday morning, Konst. Sonny Spina by Sault Ste. Marie Police Service said The Sault Star.

At least one of the three died in a house. The three overdose happened "through the city," said Spina.

The deaths followed by four other superditions, also thought to be linked to opioids, about a month ago.

It's "too early to say" if there was a kind of late game in the most recent deaths, said Spina. Autopsies will be done. There is "nothing brilliant" connecting the three most recent dreams of each other or the earlier deaths.

"There is something that has definitely been explored, "said Spina." Seven drug deaths in the course of about four weeks are "definitely related."

Police investigate whether the narcotics taken by the trio were from the same source.

"It's not a focused place where we see it's happening, "said Spina." It also affects everyone through the city. "

People who die from opioid annexes know that there is a risk of using narcotics, such as heroin or cocaine, but they probably did not intend to use opioids themselves.

"The problem is that they do not recognize, or realize that these drugs are now blending with some type of opioid (that's) has a very fast and dangerous effect on their body, "said Spina." The safest thing is for them to assume That, yes (their narcotics) has it. "

Early warning signs of opioid poisoning are drowsiness, slow heart rate, difficult breathing, cup of cold skin and problems by walking or speaking.

Naloxone can temporarily reverse the effect of opioids. Kits are available at Algoma Public Health on Wednesday, 9 a.m. until noon, or by appointment, John Howard Society in King Street weeks from 1 to 4 p.m. and pharmacies.

"If you suspect someone experiencing opioid poisoning, and you do not know what they have taken, you will do no harm by giving a nylon, "says police." Side effects are extremely rare. "

[email protected]

On Twitter: @Saultreporter


Source link